Aug 22, 2012
I'm a 34 year old lady currently taking Nevirapine & Didivir. I have lost so much wheight in my lower body & gained a lot in my upper body & have an elephant bump at the back of my neck. Pls help me if there are alternative medication that I can use.
| Response from Dr. Henry
That is a tough question. On paper and the general experience has been that fat distribution problems with your current regimen (nevirapine + emtricitbine + tenofovir) should compare favorably to many other possible regimens so it is dfficult to endorse a switch to another avialable regimen. Your current HIV regimen has not been studied much so there is minimal published information nor is there published information about switching off your current regimen to a different one. Fat loss may still occur on your regimen but there is no easy way to reverse that. Risk factors besides HIV treatment include history of low CD4 count, time with HIV, and possibly a number of genetic factors. Extreme fat gain in upper body/neck again is not commonly reported/observed with your current regimen. Some fat gain is often seen in response to effective HIV treatment (return to health phenomenon). If none of your similarly aged relatives have a similar appearance then the genetic component may be less of a factor and the HIV/drugs may be key factors. A full hormonal, nutrition, exercise/lifestyle evaluation is recommended. Although switches in medications (ie nevirapine to raltegravir) may be considered I have low confidence for a clear improvement. If any reader knows of a relevant study or personal experience please post! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vomiting An Early Sign Of HIV?
- Chances Of Catching HIV From Sex With A Prostitute
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Itchy Rash After Swallowing Precum Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.